Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

GERD,prilosec,EGD,benign polyps,stomach pain,appetite loss,weight loss,CAT scan

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 65 Questions
I have been using Prilosec for about 15 years for GERD. Last Feb, my doctor performed an EGD where I later learned that 15 benign polyps were excised. Since then, my GERD symptoms have increased with new stomach pains to the point of having to visit the emergency room for severe stomach pain recently, little to no sleep, unable to eat without pain/discomfort, loss of appetite, weight loss. The doctor at the emergency room gave me a temporary prescription of CIMETIDINE 400MG 2/day. A few days later I visited the same GI Specialist who did the EGD and he prescribed pantoperazole 40mg 2/day and wants to do a colonoscopy, another EGD and a CAT-Scan.

I am concerned that ulcers may have been brought on by the removal of the polyps. Is this possible? I have never been in this kind of pain before.
Posted Tue, 1 May 2012 in GERD
Answered by Dr. Vaibhav Banait 13 hours later
Thank you for the query.

Kindly provide us with detailed endoscopic and histopathologic report to enable us accurate analysis of your symptom.


Dr Vaibhav Banait

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor